Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
lilfshrmn
Member

Reged: 03/07/13
Posts: 50
Loc: SE US
Ups and downs
      #275660 - 03/12/14 11:19 AM

18 months into treatment which started at very high viral load and dangerous CD4 levels. While I am much better than I was when diagnosed, I still have frequent "down days". Either chronic fatigue, rapid onset of exhaustion or GI issues take their toll on me physically, emotionally, and spiritually. In spite of the persona I show others I am frequently called out that I look "rough". I adhere to treatment and I try not to whine about my condition. I apparently cannot hide the effects of the infection or its treatment. I know I am still a newbie to HIV treatment but I wonder, does it get better or do we just suck it up and get used to it.



Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 488
Loc: Alberta, Canada
Re: Ups and downs new
      #275662 - 03/12/14 09:13 PM

I hear ya lilfshrmn ... I just past my 1 year mark diagnosis and in two weeks my 1 year mark on Atripla and I agree it takes it's toll. I have a very physically demanding job in a warehouse by day and it takes me about 2 hours every morning just to get the body wound up to start work and then evening is just resting ... alot!

Old age maybe, no more self medicating with alcohol possibly ... but following the med program set out by my medical team and as much exercise and healthy eating and living as I can muster up ... that's all I can do!

I don't look tired or run down but walking around the house in the evning with a cane and the occassional limping around at work ... people ask if I have injuries (luckily I have that too, a bad hip from a car accident a decade ago) ... it all catches up!

I turn 51 in a couple days time, my 50th birthday I was told I had HIV and only months to live (probably) if I didn't consider treatment right away. I too started out very high VL and single digit CD4, so measuring what I came from to where I am today, maybe I am allowed to be a cranky old man now!

Enjoy the upbeat ... take the time to enjoy the resting time of the downbeat and everything else inbetween is bonus time!!!

--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
crabmanModerator
Moderator

Reged: 03/10/11
Posts: 1234
Re: Ups and downs new
      #275664 - 03/13/14 12:15 PM

I get what you're saying. i was put on meds within a week of finding out I had HIV back in 1996. Always had problems with side effects. Saquinavir, Abacavir, DDC and DDI, Zidovudine (AZT), Norvir, Reyataz....and on and on.

Problems with most of them. Fatigue and GI issues the biggest problems. For a while I was taking the DDI, AZT and Reyataz. Not exactly protocol, but it was working and my numbers were great. Zero VL and my CDs were up in the upper 400s back in 2010. Then got switched to a teaching hospital and the doctor wanted me to try newer and better. Finally talked me into it. It was horrible. Asked to go back to old combo. Told he wouldn't prescribe it.

That was 3 - 31/2 years ago. Last time I took anything. Felt great for years....but lately I'm dealing with some health stuff that probably has HIV as the underlying cause. At least I wasn't turned down for insurance again and I've been able to get a CD4 count done last week, it's taken a hit. Still haven't received the results for the viral load. Hoping I can get a combination that doesn't just wipe me out or keep me near home and the bathroom.

Sometimes I've felt alright on meds, but mostly it's been my cross to bear. All I can tell you is keep trying combos until something works for you AND when you do, don't let them talk you out of what works for you just because there's some newer and shinnier model on the market.

I guess you could say we get used to sucking it up. We can run from it. Take vacations from it, but the truth is that it will always be an issue for us to deal with from time to time.

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1812
Loc: Jersey Shore
Re: Ups and downs new
      #275680 - 03/14/14 05:20 PM

Have you discussed these issues with your doctor? Many times we, myself included, we tend to tell the health care nurses and drs that everything is fine. We don't want to appear as a bunch of winnie whiners. But that is really the wraong way to think. Every sympton, every side effect is important to tell your dr. They are indicators of need for adjustments or possibly adding something as simple as a prescibed multivitimin. For the 20 years I've been on meds , I thought I had to " just deal with it". Well not any more my friends. And neither do you always have to just suck it up. The worse thing is to not say anything. We got enough to deal with , don't take on that which isn't necessary. Speak up !

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 759

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3